Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 212, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 1:42 PM CDT for Holmes County, Florida; Geneva County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 1:42 PM CDT (18:42 UTC)
- Expired
- Jul 12, 2016, 1:57 PM CDT
- In force
- 15 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Holmes County, FL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991 WUUS52 KTAE 121842 SVRTAE ALC061-FLC059-121915- /O.NEW.KTAE.SV.W.0212.160712T1842Z-160712T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 142 PM CDT TUE JUL 12 2016 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GENEVA COUNTY IN ALABAMA... NORTH CENTRAL HOLMES COUNTY IN FLORIDA... * UNTIL 215 PM CDT * AT 141 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GENEVA... MOVING NORTHEAST AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... GENEVA...HARTFORD...SLOCOMB...BLACK...SOMERSET...BALD HILL... VAUGHANVILLE...SMITH CROSSROADS...NEW HOPE...MILLER CROSSROADS... KELLYS CROSSROADS...BETHLEHEM...EUNOLA...THURSTON...DUNDEE... GENEVA MUNICIPAL A/P...HENDRIX CROSSROAD...HIGHFALLS... HIGH BLUFF AND BAILEY CROSSROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3120 8585 3120 8555 3091 8575 3096 8593 TIME...MOT...LOC 1841Z 206DEG 15KT 3098 8583 HAIL...<.75IN WIND...60MPH $$ 55-SCHOLL
1 follow-up statement
935
WWUS52 KTAE 121857
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
157 PM CDT TUE JUL 12 2016
ALC061-FLC059-121907-
/O.CAN.KTAE.SV.W.0212.000000T0000Z-160712T1915Z/
GENEVA AL-HOLMES FL-
157 PM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GENEVA AND NORTH
CENTRAL HOLMES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3120 8585 3120 8555 3091 8575 3096 8593
TIME...MOT...LOC 1855Z 206DEG 15KT 3104 8580
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:22 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 12, 12:22 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 122 PM EDT TUE JUL 12 2016 .AVIATION [Through 18Z Wednesday]... TSRA expected to increase in coverage over the next several hours. Especially across TLH/DHN/ECP. Less coverage further east towards ABY and VLD. Gusty winds will be possible with the storms as well as brief reductions to vsbys and cigs. VFR expected outside of convection. Tstms will decrease in coverage after sunset leaving behind VFR across the board. Winds after sunset will be light to nearly calm. ECP may experience a few SHRA after sunrise Wednesday. && .PREV DISCUSSION [1030 AM EDT]... .NEAR TERM [Through Today]... WV imagery this morning depicts an area of +PV over the Lower Mississippi Valley, as well as a weaker area over the north- central/northeast Gulf. South-southwesterly steering flow, coupled with at least near normal PWAT values across the Tri-State region will favor one of the wetter seabreeze regimes this afternoon. Expect the northern Gulf +PV anomaly to enhance coverage of storms across our far western Alabama and Florida counties. Outflow from what will likely be a large area of convection will merge with our local seabreeze and result in higher than climo PoPs (even for the wet regime), primarily west of the Apalachicola and Chattahoochee rivers. Elsewhere, scattered seabreeze convection will spread through north Florida this afternoon, into south Georgia this evening. As was the case yesterday, a few storms may become severe with a marginally favorable summertime thermodynamic environment. The main threat would be damaging winds. .SHORT TERM [Tonight Through Thursday]... A deep layer ridge will be centered near or just south of our forecast area. The mean 1000-700 mb mean wind will be light from an onshore direction, which typically correlates to scattered thunderstorms across the FL Big Bend and Panhandle, becoming more isolated farther north in central GA and AL. Forecast deep layer moisture and buoyancy values appear to be near average, so climatological PoPs seems reasonable, and are in good agreement with MOS and CAM guidance. High temperatures will be in the mid 90s, and lows in the mid 70s. .LONG TERM [Thursday Night Through Tuesday]... Our forecast area will be situated between 500 mb highs- one over NM and the other in the subtropical Atlantic (i.e. the "Bermuda high" or "Azores high"). Our forecast is for near-climo PoPs (peaking during the afternoon and evening hours in the 30-40% range), but there will likely be unforeseen day-to-day variations which depend on subtle changes in the strength and location of the aforementioned break in the ridge. Temperatures won't change much, with highs in the mid 90s, lows in the mid 70s, and heat index values in the 100 to 105 F range. .MARINE... The coastal waters will remain near the northwestern periphery of a surface ridge. Winds be generally be from an onshore direction at 10 KT or less, with seas 2 ft or less. .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. .HYDROLOGY... While rain rates in the stronger storms will be high the next few days, the probability of exceeding flash flood guidance is less than 5%. The expected lack of storm organization makes significant river rises unlikely. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 95 76 / 10 40 20 40 20 Panama City 79 89 79 89 79 / 10 40 10 20 20 Dothan 74 94 75 93 75 / 10 30 10 40 20 Albany 74 96 75 95 75 / 10 20 30 30 20 Valdosta 73 96 74 95 75 / 20 40 30 30 30 Cross City 74 95 75 94 76 / 20 40 20 30 30 Apalachicola 77 91 78 91 78 / 10 40 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Harrigan LONG TERM...Fournier AVIATION...Scholl MARINE...Scholl FIRE WEATHER...Fournier HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jul 12, 12:28 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1228 PM CDT TUE JUL 12 2016
FLZ008-010-121800-
CENTRAL WALTON FL-WASHINGTON FL-
1228 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON AND
CENTRAL WALTON COUNTIES UNTIL 100 PM CDT...
AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVE OAK...DOUGLASS CROSSROAD...ROCK HILL...KNOX HILL...RED BAY...
EUCHEEANNA AND MILLERS FERRY.
LAT...LON 3071 8600 3070 8592 3060 8580 3047 8601
3059 8612
TIME...MOT...LOC 1727Z 231DEG 14KT 3056 8603
55-SCHOLLSpecial weather statement, Jul 12, 12:45 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM CDT TUE JUL 12 2016
ALZ065-066-068-121830-
DALE AL-COFFEE AL-GENEVA AL-
1245 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN GENEVA AND
WEST CENTRAL DALE COUNTIES UNTIL 130 PM CDT...
AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF OPP...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ELBA...ENTERPRISE...FORT RUCKER...LEVEL PLAINS...
SAMSON...NEW BROCKTON...KINSTON...CLINTONVILLE...RICHBURG...
COPPINVILLE...PERA...BATTENS CROSSROADS...LOWE ARMY HELIPORT...
CARL FOLSOM A/P...ESTOTHEL...CENTRAL CITY...
ENTERPRISE MUNICIPAL A/P...CAMP ALAFLO BSA AND TURNER CROSSROADS.
LAT...LON 3155 8586 3133 8567 3109 8610 3123 8620
3138 8620
TIME...MOT...LOC 1745Z 237DEG 16KT 3126 8612
55-SCHOLLSpecial weather statement, Jul 12, 12:51 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1251 PM CDT TUE JUL 12 2016 ALZ068-FLZ007>010-121815- GENEVA AL-HOLMES FL-CENTRAL WALTON FL-NORTH WALTON FL-WASHINGTON FL- 1251 PM CDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA... NORTHWESTERN WASHINGTON...NORTHEASTERN WALTON AND HOLMES COUNTIES UNTIL 115 PM CDT... AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES EAST OF DE FUNIAK SPRINGS...MOVING NORTHEAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DE FUNIAK SPRINGS...GENEVA...UNION...PONCE DE LEON...CARYVILLE... WESTVILLE...BLACK...SOMERSET...ROYALS CROSSROADS...BARKER STORE... BAKER SETTLEMENT...HICKORY HILL...PLEASANT HILL...PINEY GROVE... NEW HOPE...PROSPERITY...KNOX HILL...GRITNEY... MILLER CROSSROADS AND ARRANT SETTLEMENT. LAT...LON 3103 8606 3101 8569 3059 8586 3073 8615 TIME...MOT...LOC 1751Z 213DEG 14KT 3080 8592 55-SCHOLL
Special weather statement, Jul 12, 1:08 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
108 PM CDT TUE JUL 12 2016
ALZ068-069-FLZ007>011-121900-
HOUSTON AL-GENEVA AL-JACKSON FL-HOLMES FL-CENTRAL WALTON FL-
NORTH WALTON FL-WASHINGTON FL-
108 PM CDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOUSTON...EASTERN
GENEVA...NORTH CENTRAL WASHINGTON...NORTHEASTERN WALTON...HOLMES AND
NORTHWESTERN JACKSON COUNTIES UNTIL 200 PM CDT...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BONIFAY...MOVING NORTHEAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONIFAY...GENEVA...GRACEVILLE...HARTFORD...SLOCOMB...UNION...
PONCE DE LEON...CARYVILLE...ESTO...WESTVILLE...NOMA...BLACK...
SOMERSET...BARKER STORE...SOUTHERN JUNCTION...BAKER SETTLEMENT...
HICKORY HILL...PLEASANT HILL...NEW HOPE AND PROSPERITY.
LAT...LON 3119 8585 3106 8540 3067 8566 3064 8580
3068 8587 3070 8586 3070 8591 3081 8611
TIME...MOT...LOC 1808Z 208DEG 14KT 3083 8587
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:28 PM CDT | Special Weather Statement | TAE | Walton | 32 min |
| Jul 12, 12:51 PM CDT | Special Weather Statement | TAE | Holmes | 24 min |
| Jul 12, 1:08 PM CDT | Special Weather Statement | TAE | Holmes | 52 min |
| Jul 12, 1:51 PM CDT | Special Weather Statement | TAE | Calhoun | 24 min |
| Jul 12, 2:20 PM CDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 12, 2:30 PM CDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jul 12, 2:33 PM CDT | Special Weather Statement | TAE | Jackson | 42 min |
| Jul 12, 3:12 PM CDT | Special Weather Statement | TAE | Leon | 48 min |
| Jul 12, 3:58 PM CDT | Special Weather Statement | TAE | Leon | 32 min |
| Jul 12, 4:21 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Jul 12, 4:34 PM CDT | Special Weather Statement | TAE | Jefferson | 41 min |
| Jul 12, 5:22 PM CDT | Special Weather Statement | TAE | Madison | 38 min |
| Jul 12, 12:45 PM CDT | Special Weather Statement | TAE | Coffee | 45 min |
| Jul 12, 2:07 PM CDT | Special Weather Statement | TAE | Dale | 38 min |
| Jul 12, 2:43 PM CDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 12, 2:46 PM CDT | Special Weather Statement | TAE | Henry, Houston | 44 min |
| Jul 12, 3:13 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 47 min |
| Jul 12, 3:24 PM CDT | Special Weather Statement | TAE | Henry | 51 min |
| Jul 12, 3:28 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.